Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Feeling tired and shortness of breath
Apr 18, 2008

HI Doctor Frascino thank you for taking your time to answer my concerns. First i am currently on Combivir twice a day, Norvir once at night and Reyataz also once at night. My last lab showed that i was a anemic. Since i been on the regime of medicines i haven't been feeling to good. I get really fatigue and shortness of breath if i do any type of exercise. Even if i just walk a couple of blocks i get tired and heart rate is gets high and i am short of breath. Also at night i usually start to feel nausias like i want to throw up and i have lost my appetite to eat. My doctor also prescript Metoclopramide for the nausias feeling but i still get it. I just feel terrible and was wondering if I should try another medicine. I was on atripla prior to this but unfortuately the HIV resisted atripla and i had to switch. Is there anyway i can go back to atripla because i felt fine on that medication. Once again thank you for your time. I look forward to your answer

Response from Dr. Frascino

Hello,

Your symptoms are highly suggestive of anemia (low red blood cell count), which can be caused by the AZT component of your Combivir (AZT plus 3TC). The common symptoms associated with anemia include:

1. extreme tiredness;

2. shortness of breath;

3. rapid heartbeat;

4. exercise intolerance;

5. paleness;

6. headache;

7. decreased sex drive;

8. weakness;

9. fatigue; and

10. inability to concentrate.

I would suggest you contact your HIV specialist immediately and discuss your symptoms as well as the possibility of being anemic.

As far as going back to Atripla, no, I would not recommend that if you have developed resistance against one or more of the three medications in Atripla (Sustiva, Emtriva, Viread). However, there are many other potential regimens that you could take that don't include AZT. Your HIV specialist can make recommendations about these based on your resistance profile and previous medication history.

Good luck. Don't delay in getting this problem attended to!

Dr. Bob


Previous
The End -- Feb 24 Post
Next
CD4 down!!!! PLEASE HELP

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement